MAUDE Adverse Event Report: ATRICURE, INC. "ISOLATOR SYNERGY"" ENCOMPASS CLAMP AND GUIDE "

ATRICURE, INC. "ISOLATOR SYNERGY"" ENCOMPASS CLAMP AND GUIDE "
Model Number OLH
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Stroke/CVA (1770); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 03/29/2022
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2022 a patient with a history of atrial fibrillation, hypertension, diabetes, and kidney disease underwent a 3-vessel coronary artery bypass graft (cabg) surgical procedure with concomitant rf ablation.After routing the encompass clamp, the physician lifted the heart to visualize the clamp jaw location but could not visualize the lower clamp jaw.Further inspection revealed an injury to the right inferior pulmonary vein which was repaired with 2-pledgeted sutures.That night, the patient showed signs and symptoms of a stroke.Ct testing confirmed an embolic stroke and patient ultimately expired on (b)(6) 2022.There is no confirmed causal link between the rf ablation and the stroke.Contribution from the rf ablation procedure cannot be ruled out, so this event is being reported per part 803.This was a procedural complication and there was no reported device malfunction.
 
Additional Manufacturer Narrative
(b)(4).Upon receipt, the olh clamp, lot number 116767, was visually and functionally inspected pursuant to specific atricure investigation procedures.Device met all specifications and passed return evaluation checklist.Unable to confirm any non-conformities.

Brand Name
"ISOLATOR SYNERGY"" ENCOMPASS CLAMP AND GUIDE "
Common Device Name
"ISOLATOR SYNERGY"" ENCOMPASS CLAMP AND GUIDE "
Manufacturer (Section D)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer (Section G)
ATRICURE, INC.
7555 innovation way
mason OH 45040
Manufacturer Contact
john ehlert
7555 innovation way
mason, OH 45040
5136448220
MDR Report Key14218670
Report Number3011706110-2022-00012
Device Sequence Number14779616
Product Code OCL
UDI-Device Identifier10840143904110
UDI-Public10840143904110
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K210477
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/01/2025
Device Model NumberOLH
Device Catalogue NumberA0001143
Device Lot Number116767
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale